Background: Trastuzumab-related cardiotoxicity has been reported in patients receiving trastuzumab concurrently with other agents, especially with anthracyclines. Cardiac function damage is generally rare, precox and mild with trastuzumab alone. Case presentation: We report the case of a 49 year-old woman affected by metastatic breast cancer who developed trastuzumab-related cardiogenic shock due to pump failure (with LVEF of about 15%) after three months of treatment. After a long hospitalization in the cardiac intensive care unit and a proper treatment, LVEF increased to 50% and, due to a severe progression of disease, trastuzumab was resumed and continued for more than one year. Conclusion: This is a case of particularly severe cardiotoxicity related to trastuzumab treatment, which was recovered with pharmacological treatment and the temporary discontinuation of the treatment. Trastuzumab was safely resumed after clinical and echocardiographic parameters improvement.

Trastuzumab resumption after extremely severe cardiotoxicity in metastatic breast cancer patient: A case report

MINICHILLO, SANTINO;Gallelli, Ilaria;BARBIERI, ELENA;Cubelli, Marta;Rubino, Daniela;Quercia, Sara;DALL'OLIO, MASSIMO;Rapezzi, Claudio;Zamagni, Claudio
2017

Abstract

Background: Trastuzumab-related cardiotoxicity has been reported in patients receiving trastuzumab concurrently with other agents, especially with anthracyclines. Cardiac function damage is generally rare, precox and mild with trastuzumab alone. Case presentation: We report the case of a 49 year-old woman affected by metastatic breast cancer who developed trastuzumab-related cardiogenic shock due to pump failure (with LVEF of about 15%) after three months of treatment. After a long hospitalization in the cardiac intensive care unit and a proper treatment, LVEF increased to 50% and, due to a severe progression of disease, trastuzumab was resumed and continued for more than one year. Conclusion: This is a case of particularly severe cardiotoxicity related to trastuzumab treatment, which was recovered with pharmacological treatment and the temporary discontinuation of the treatment. Trastuzumab was safely resumed after clinical and echocardiographic parameters improvement.
Minichillo, Santino; Gallelli, Ilaria; Barbieri, Elena; Cubelli, Marta; Rubino, Daniela; Quercia, Sara; Dall'Olio, Massimo; Rapezzi, Claudio; Zamagni, Claudio
File in questo prodotto:
File Dimensione Formato  
12885_2017_Article_3712.pdf

accesso aperto

Descrizione: Trastuzumab resumption after extremely severe cardiotoxicity in metastatic breast cancer patient: A case report
Tipo: Versione (PDF) editoriale
Licenza: Licenza per Accesso Aperto. Creative Commons Attribuzione (CCBY)
Dimensione 426.36 kB
Formato Adobe PDF
426.36 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11585/618883
Citazioni
  • ???jsp.display-item.citation.pmc??? 4
  • Scopus 4
  • ???jsp.display-item.citation.isi??? 4
social impact